Skip to main content

Faculty

Person's photo

Saul Lubkin

  • Professor of Mathematics

PhD, Harvard University, 1963

705 Hylan Hall
(585) 275-9426
Fax: (585) 273-4655
saul.lubkin@rochester.edu

Website


Biography

Positions Held

University of Rochester, Professor, July 1974-present

University of the Witwatersrand, Visiting Professor (for "two Johannesburg, South Africa blocks"), April 22 - Aug 20, 1985

Institute for Advanced Study,Princeton, New Jersey, Member with NSF grant, September 1981-June 1982

Senior Visiting Fellow of the Science Research Council of the U.K., March 23-May 31, 1979 (Liverpool, Cambridge, Nottingham, Sussex, Warwick, Exeter, Kings College London, Edinburgh Scotland)

Penn State University, Associate Professor July 1971-July 1972, Professor, July 1972-July 1974

Institute for Advanced Study, Princeton, New Jersey, Member with grant-in-aid, June 1970-June, 1971  

Harvard University Sloane Foundation Fellow Fall term, 1968 and NSF Research Fellow, September 1969-June 1970 (On Sabbatical with the Sloane Fellowship, September, 1969 - January 1970, NSF Research Fellow, January-June 1970. Official title at Harvard was Honorary Research Fellow.)

University of California, Berkeley Assistant Professor Sept 1966-June 1970

Institute for Advanced Study, Princeton, New Jersey, Member with grant-in-aid, September 1965-September 1966 and September 1966-September 1967

Stanford University, NSF Postdoctoral Fellowship, September 1964-September 1965

University of Oxford, UK NSF Postdoctoral Fellowship, September 1963-September 1964

Brandeis University, Research Associateship, September 1962-September 1963

Project ALP (IDA, NSA), Stanford University (Summer, 1960) and UCLA (Summer, 1961), Mathematician, June-September 1960 and June-September 1961

PhD Theses, Supervised

Alex Kasiukov, "Higher Dagger Completions of Linear Direct Systems", 2001

Tiantang Peng, "Lubkin's Conjectures About Lifted Cohomology Theory", 1987

Jinsung Yoo, "A Lefschetz Duality Theorem in p-Adic Cohomology", 1987

Richard Sot, "Canonical Classes in p-Adic Cohology", 1980

Goro Kato, "Zeta Matrices of Elliptic Curves", 1978

Selected Publications

Research Books

  • Cohomology of Completions (North Holland Mathematics Studies No. 42, Notas de Matematica (71). 1980.) 802 pg.
  • A Non-Hausdorff Completion Subtitle: The Abelian Category of C-complete Left Modules Over a Topological Ring (World Scientific Publishing Co., 2015). 347 pg.

Papers Published in Journals

  • "Zeta Matrices of Elliptic Curves," Journal of Number Theory, Vol 15, No. 3, December 1982, pp. 318-330, 1980 (co-authored with Goro Kato).
  • "A Formula for lim inv 1", Proc. of NSF Regional Summer Conference on "Analytical Methods in Commutative Algebra," George Mason University, Fairfax, Virginia, September 1979, pp. 257-273.
  • "A Problem in Hypercohomology Modulo p".  Springer Lecture Notes in Mathematics, Vol. 732.  Algebraic Geometry, Proc., Copenhagen, 1978, pp. 372-373.
  • "Finite Generation of Lifted p-Adic Homology with Compact Supports. Generalization of the Weil Conjectures to Singular Non-Complete Algebraic Varieties." Journal of Number Theory, Vol. 11, No. 3, Aug., 1979 (special "Chowla" issue), pp. 412-464.
  • "Finite Generation of lifted p-Adic homology with compact supports. Generalization of the Weil conjectures to singular, non-complete algebraic varieties." Springer-Verlag Lecture Notes in Math. 732, Algebraic Geometry, Proceedings, Copenhagen 1978, pp. 317-372.
  • Notices, Vol. 25, No. 6, Issue No. 188, Oct. 1978, p. A-628. Abstract No. 760-A2.
  • "Second Leray spectral sequence of relative hypercohomology," Proc. Natl. Acad. of Sci., U.S.A., Vol. 75, No. 10, pp. 4666-4667, Oct. 1978. (Co-authored with Goro Kato).
  • "Generalization of p-Adic Cohomology; Bounded Witt Vectors. A Canonical Lifting of A Variety in Characteristic p > 0 back to Characteristic Zero," Compositio Mathematica, Vol. 34, Fasc. 3, 1977, pp. 225-277.
  • Notices, Vol. 14, No. 1, Issue No. 95, Jan. 1967, pg. 100 Abstract No. 642-126.
  • "A result on the Weil Zeta Function," Trans. Amer. Math. Soc., 139, (1969), 297-300.
  • "A p-Adic Proof of Weil's Conjectures," Annals of Math., 97, nos. 1-2, Jan. & March 1968, 105-255.
  • "On a Conjecture of Andre Weil," Amer. J. of Math., 89 (1967), 443-458.
  • "Theory of Covering Spaces," Trans. Amer. Math. Soc. 104 (1962), 205-238.
  • "Imbedding of Abelian Categories," Trans. Amer. Math. Soc., 97 (1960), 410-417.